Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Soo I've been on Tretinoin Cream and Monodox for 5 months now. My acne is getting better.. still gets really bad every now and then. I used to have no acne at all. I decided to go on birth control and my body freaked out on every pill I tried. I finally had to give up. During the time I was struggling with birth control, I started to get horrible acne and really really really oily skin. Even though I haven't been on a pill for about 7 months now, my acne is still bad and my skin is still awfully oily. I'm talking like 8 oil absorbing sheets needed throughout the course of only 7 hours. It sucks. Since I had to go on acne medication, my skin is really dry and flakey from the medication, but still oily like on top of it. It's really hard to explain. I don't know how to help my oiliness or my dry flakiness because when I try and help one the other gets worse. I currently wash my face with cera ve cleanser and moisturize with cera ve cream. Any suggestions?

Link to comment
Share on other sites

It sounds like your hormones are a little off (causing the oilyness) and the acne medication is dehydrating you (causing the dry patches). Oily skin can be really difficult to get rid of. What works for mine is taking vitamin C and cleaning up my diet. For the dry patches you're going to have to experiment with moisturizers. This is difficult because many moisturizers can lead to more breakouts. I've heard of people have luck with elta md intense, vaniply, sebamed, aloe vera, etc. Before trying a moisturizer try running it through cosdna to see if it contains comedogenic ingredients. Another thing to consider is that for some, retinoids like tretinoin can cause very oily skin. Tretinoin makes my skin so oily I can't use it.

Link to comment
Share on other sites

To get rid of both problems (the oil and dryness) maybe you should try oil washing with 2:1 parts of Castor:Jojoba Oil, then you steam your face and wash everything away. This will wash out the oils and moisturize your skin, you might want make your Derm. Change your treatment and see what'll happen.

Hope that helps

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×